zbMATH — the first resource for mathematics

Excited Young diagrams, equivariant \(K\)-theory, and Schubert varieties. (English) Zbl 1317.05187
Summary: We give combinatorial descriptions of the restrictions to \( T\)-fixed points of the classes of structure sheaves of Schubert varieties in the \( T\)-equivariant \( K\)-theory of Grassmannians and of maximal isotropic Grassmannians of orthogonal and symplectic types. We also give formulas, based on these descriptions, for the Hilbert series and Hilbert polynomials at \( T\)-fixed points of the corresponding Schubert varieties.
These descriptions and formulas are given in terms of two equivalent combinatorial models: excited Young diagrams and set-valued tableaux. The restriction formulas are positive, in that for a Schubert variety of codimension \( d\), the formula equals \( (-1)^d\) times a sum, with nonnegative coefficients, of monomials in the expressions \( (e^{-\alpha } -1)\), as \( \alpha \) runs over the positive roots. In types \( A_n\) and \( C_n\) the restriction formulas had been proved earlier by V. Kreiman [“Schubert classes in the equivariant \(K\)-theory and equivariant cohomology of the Grassmannian”, Preprint, arXiv:math/0512204; “Schubert classes in the equivariant \(K\)-theory and equivariant cohomology of the Lagrangian Grassmannian”, Preprint, arXiv:math/0602245] using a different method. In type \( A_n\), the formula for the Hilbert series had been proved earlier by L. Li and A.Yong [Adv. Math. 229, No. 1, 633–667 (2012; Zbl 1232.14033)].
The method of this paper, which relies on a restriction formula of W. Graham [“Equivariant \(K\)-theory and Schubert varieties”, Preprint] and M. Willems [Duke Math. J. 132, No. 2, 271–309 (2006; Zbl 1118.19002)], is based on the method used by T. Ikeda and H. Naruse [Trans. Am. Math. Soc. 361, No. 10, 5193–5221 (2009; Zbl 1229.05287)] to obtain the analogous formulas in equivariant cohomology. The formulas we give differ from the \( K\)-theoretic restriction formulas given by T. Ikeda and H. Naruse [Adv. Math. 243, 22–66 (2013; Zbl 1278.05240)], which use different versions of excited Young diagrams and set-valued tableaux. We also give Hilbert series and Hilbert polynomial formulas which are valid for Schubert varieties in any cominuscule flag variety, in terms of the 0-Hecke algebra.

05E15 Combinatorial aspects of groups and algebras (MSC2010)
14M15 Grassmannians, Schubert varieties, flag manifolds
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
05E99 Algebraic combinatorics
Full Text: DOI arXiv
[1] Andersen, H. H.; Jantzen, J. C.; Soergel, W., Representations of quantum groups at a \(p\)th root of unity and of semisimple groups in characteristic \(p\): independence of \(p\), Ast\'erisque, 220, 321 pp., (1994) · Zbl 0802.17009
[2] Bergeron, Nantel; Billey, Sara, RC-graphs and Schubert polynomials, Experiment. Math., 2, 4, 257-269, (1993) · Zbl 0803.05054
[3] Bia\l ynicki-Birula, A., Some properties of the decompositions of algebraic varieties determined by actions of a torus, Bull. Acad. Polon. Sci. S\'er. Sci. Math. Astronom. Phys., 24, 9, 667-674, (1976) · Zbl 0355.14015
[4] Billey, Sara C., Kostant polynomials and the cohomology ring for \(G/B\), Duke Math. J., 96, 1, 205-224, (1999) · Zbl 0980.22018
[5] Billey, Sara; Lakshmibai, V., Singular loci of Schubert varieties, Progress in Mathematics 182, xii+251 pp., (2000), Birkh\"auser Boston, Inc., Boston, MA · Zbl 0959.14032
[6] [Bre] Paul Bressler, On the singularities of Schubert varieties, preprint.
[7] Buch, Anders Skovsted, A Littlewood-Richardson rule for the \(K\)-theory of Grassmannians, Acta Math., 189, 1, 37-78, (2002) · Zbl 1090.14015
[8] Carter, R. W., Representation theory of the \(0\)-Hecke algebra, J. Algebra, 104, 1, 89-103, (1986) · Zbl 0624.20007
[9] Fayers, Matthew, 0-Hecke algebras of finite Coxeter groups, J. Pure Appl. Algebra, 199, 1-3, 27-41, (2005) · Zbl 1074.20002
[10] [FoKi:94] Sergey Fomin and Anatol N. Kirillov, Grothendieck polynomials and the Yang-Baxter equation, Formal power series and algebraic combinatorics/S\'eries formelles et combinatoire alg\'ebrique, DIMACS, Piscataway, NJ, 1994, pp. 183–189.
[11] [FoKi:96] Sergey Fomin and Anatol N. Kirillov, The Yang-Baxter equation, symmetric functions, and Schubert polynomials, Proceedings of the 5th Conference on Formal Power Series and Algebraic Combinatorics (Florence, 1993), vol. 153, 1996, pp. 123–143. · Zbl 0852.05078
[12] Fomin, Sergey; Stanley, Richard P., Schubert polynomials and the nil-Coxeter algebra, Adv. Math., 103, 2, 196-207, (1994) · Zbl 0809.05091
[13] Ginzburg, Victor, Geometric methods in the representation theory of Hecke algebras and quantum groups. Representation theories and algebraic geometry (Montreal, PQ, 1997), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 514, 127-183, (1998), Kluwer Acad. Publ., Dordrecht · Zbl 1009.17011
[14] Graham, William; Kumar, Shrawan, On positivity in \(T\)-equivariant \(K\)-theory of flag varieties, Int. Math. Res. Not. IMRN, Art. ID rnn 093, 43 pp., (2008) · Zbl 1185.14043
[15] Griffeth, Stephen; Ram, Arun, Affine Hecke algebras and the Schubert calculus, European J. Combin., 25, 8, 1263-1283, (2004) · Zbl 1076.14068
[16] Ghorpade, Sudhir R.; Raghavan, K. N., Hilbert functions of points on Schubert varieties in the symplectic Grassmannian, Trans. Amer. Math. Soc., 358, 12, 5401-5423, (2006) · Zbl 1111.14046
[17] [Gra:02] William Graham, Equivariant \(K\)-theory and Schubert varieties, preprint (2002).
[18] Humphreys, James E., Introduction to Lie algebras and representation theory, xii+169 pp., (1972), Springer-Verlag, New York-Berlin
[19] Ikeda, Takeshi; Naruse, Hiroshi, Excited Young diagrams and equivariant Schubert calculus, Trans. Amer. Math. Soc., 361, 10, 5193-5221, (2009) · Zbl 1229.05287
[20] [IkNa:11] Takeshi Ikeda and Hiroshi Naruse, K-theoretic analogue of factorial Schur P- and Q-functions, arXiv:1112.5223, 2011.
[21] Kostant, Bertram; Kumar, Shrawan, The nil Hecke ring and cohomology of \(G/P\) for a Kac-Moody group \(G\), Adv. in Math., 62, 3, 187-237, (1986) · Zbl 0641.17008
[22] Kreiman, Victor; Lakshmibai, V., Multiplicities of singular points in Schubert varieties of Grassmannians. Algebra, arithmetic and geometry with applications (West Lafayette, IN, 2000), 553-563, (2004), Springer, Berlin · Zbl 1092.14060
[23] Knutson, Allen; Miller, Ezra, Subword complexes in Coxeter groups, Adv. Math., 184, 1, 161-176, (2004) · Zbl 1069.20026
[24] Knutson, Allen; Miller, Ezra, Gr\"obner geometry of Schubert polynomials, Ann. of Math. (2), 161, 3, 1245-1318, (2005) · Zbl 1089.14007
[25] Knutson, Allen; Miller, Ezra; Yong, Alexander, Gr\"obner geometry of vertex decompositions and of flagged tableaux, J. Reine Angew. Math., 630, 1-31, (2009) · Zbl 1169.14033
[26] Knutson, Allen, Schubert patches degenerate to subword complexes, Transform. Groups, 13, 3-4, 715-726, (2008) · Zbl 1200.14099
[27] [Kog:00] Mikhail Kogan, Schubert geometry of flag varieties and Gelfand-Cetlin theory, Ph.D. thesis, Massachusetts Institute of Technology, 2000.
[28] Kodiyalam, Vijay; Raghavan, K. N., Hilbert functions of points on Schubert varieties in Grassmannians, J. Algebra, 270, 1, 28-54, (2003) · Zbl 1083.14056
[29] Krattenthaler, C., On multiplicities of points on Schubert varieties in Grassmannians, S\'em. Lothar. Combin., 45, Art. B45c, 11 pp. (electronic) pp., (2000/01) · Zbl 0965.14023
[30] Krattenthaler, C., On multiplicities of points on Schubert varieties in Gra\ss mannians. II, J. Algebraic Combin., 22, 3, 273-288, (2005) · Zbl 1093.14068
[31] [Kre:03] Victor Kreiman, Monomial bases and applications for Richardson and Schubert varieties in ordinary and affine Grassmannians, Ph.D. thesis, Northeastern University, 2003.
[32] [Kre:05] Victor Kreiman, Schubert classes in the equivariant K-theory and equivariant cohomology of the Grassmannian, arXiv:math.AG/0512204, 2005.
[33] [Kre:06] Victor Kreiman, Schubert classes in the equivariant k-theory and equivariant cohomology of the Lagrangian Grassmannian, arXiv:math.AG/0602245, 2006.
[34] Kreiman, Victor, Local properties of Richardson varieties in the Grassmannian via a bounded Robinson-Schensted-Knuth correspondence, J. Algebraic Combin., 27, 3, 351-382, (2008) · Zbl 1142.14034
[35] Kumar, Shrawan, The nil Hecke ring and singularity of Schubert varieties, Invent. Math., 123, 3, 471-506, (1996) · Zbl 0863.14031
[36] Lakshmibai, V.; Weyman, J., Multiplicities of points on a Schubert variety in a minuscule \(G/P\), Adv. Math., 84, 2, 179-208, (1990) · Zbl 0729.14037
[37] Li, Li; Yong, Alexander, Some degenerations of Kazhdan-Lusztig ideals and multiplicities of Schubert varieties, Adv. Math., 229, 1, 633-667, (2012) · Zbl 1232.14033
[38] Manivel, Laurent, Symmetric functions, Schubert polynomials and degeneracy loci, SMF/AMS Texts and Monographs 6, viii+167 pp., (2001), American Mathematical Society, Providence, RI; Soci\'et\'e Math\'ematique de France, Paris · Zbl 0998.14023
[39] McNamara, Peter J., Factorial Grothendieck polynomials, Electron. J. Combin., 13, 1, Research Paper 71, 40 pp. (electronic) pp., (2006) · Zbl 1099.05078
[40] Rossmann, W., Equivariant multiplicities on complex varieties, Ast\'erisque, 173-174, 11, 313-330, (1989) · Zbl 0691.32004
[41] Raghavan, K. N.; Upadhyay, Shyamashree, Hilbert functions of points on Schubert varieties in orthogonal Grassmannians, J. Algebraic Combin., 31, 3, 355-409, (2010) · Zbl 1217.14033
[42] Rosenthal, Joachim; Zelevinsky, Andrei, Multiplicities of points on Schubert varieties in Grassmannians, J. Algebraic Combin., 13, 2, 213-218, (2001) · Zbl 1015.14025
[43] Samelson, Hans, Notes on Lie algebras, Universitext, xii+162 pp., (1990), Springer-Verlag, New York · Zbl 0708.17005
[44] Stembridge, John R., On the fully commutative elements of Coxeter groups, J. Algebraic Combin., 5, 4, 353-385, (1996) · Zbl 0864.20025
[45] [Upa:09] Shyamashree Upadhyay, Initial ideals of tangent cones to Richardson varieties in the orthogonal Grassmannian via a orthogonal-bounded-RSK-correspondence, arXiv:0909.1424, 2009.
[46] Wachs, Michelle L., Flagged Schur functions, Schubert polynomials, and symmetrizing operators, J. Combin. Theory Ser. A, 40, 2, 276-289, (1985) · Zbl 0579.05001
[47] Willems, Matthieu, \(K\)-th\'eorie \'equivariante des tours de Bott. Application \`a la structure multiplicative de la \(K\)-th\'eorie \'equivariante des vari\'et\'es de drapeaux, Duke Math. J., 132, 2, 271-309, (2006) · Zbl 1118.19002
[48] Woo, Alexander; Yong, Alexander, A Gr\"obner basis for Kazhdan-Lusztig ideals, Amer. J. Math., 134, 4, 1089-1137, (2012) · Zbl 1262.13044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.